I was scheduled for a bone marrow biospy and was given morphine for pain and sedation. I was given an injection into the iv and it had no effect what so ever. My blood pressure shot up to 188/90. The doctor sent me home without doing the biopsy. What just happened and why did the morphine not work?
Id be questioning the hospital about that... there is another member on this forum who had a procedure done- a colonscopy I believe, and unbeknownst to him at the time, a nurse/addict had switched the narcotic with something else- giving him NO pain relief. I would be wondering if something like this has happened to you as well. Are you normally on a high dose of regular opiates and have a huge tolerance? You did not state if so or not, but even if you have been on narcotics I would think the morphine would have had some effect.. Post back to us with more info
No have not taken any regular opiates. I am having tests run to found out if I have multiple myeloma. I have not been given morphine before and did expect to feel a little sleepy. I think the worst thing to happen was the doctor just walked out and said that they procedure would not be done. I felt humiliated and angry. They be able to reschedule the biopsy in 2 weeks. At that time I will be given general anethestic.
Welcome to the Pain Mangement Forum. I am sorry to hear about the strange reaction you had to morphine.
It is a sad truth that narcotic medications can even be diverted in a hospital setting. I can think of no good reason why you should not have had some sedation effects with the morphine. Your B/P may have been elevated due to anxiety. That would not be abnormal. However you should have felt some effect from the narcotic, especially since you are not taking them on a regular basis.
I understand your anger but you have nothing to feel humiliated about. It was not your fault and you did nothing wrong. I too would look into this and insist on answers.
a few years ago when i was 16 i went into the hospital with severe chronic abdominal pain, later to b diagnosed as crohns. i had a morphine pump and it did absolutely nothing to me. i went to the ER last night and they gave me morphine again and again it did nothing. the only thing that i have ever found to manage my pain is a drug called dilaudid but alot of docs dont like to use it. but youre not alone, morphine might as well be saline to my body
I was just taken off percocet for chronic pain i've had for over 2 years and put on oxymorphodone. The dr said he didn't want me on percoet for so long b/c of they tylenol in it and that can cause liver damage. I looked up the new med online & found it it's similar to morphine. It does NOT relieve my pain. I've read that some meds just don't work on certain people. So, i'm going back to the dr. in 2 days to discuss this and have something changed. This is weird. They told me it's about twice as strong as the 5 mg. percocet and i definitely couldn't tell. Grrrrrr....getting tired of trial and error.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.